Chronic Low Dose Prostaglandin and Neonatal Heart Block

Safwat A. Aly, Sawsan M. Awad, Ra id Abdulla, Suhaib Kazmouz, Hoang H. Nguyen

Research output: Contribution to journalArticlepeer-review

Abstract

Long-term prostaglandin use is commonly associated with side effects such as cortical proliferation of the bones, hypertrophic pyloric stenosis, and soft tissue swelling of the extremities. We report a neonate with critical coarctation of the aorta, who developed second and third degree atrioventricular blocks associated with prolonged prostaglandin E1 (PGE1) infusion. Interestingly, these conduction blocks only occurred at low PGE1 dose. The rhythm disturbances resolved promptly with the discontinuation of PGE1 following surgical repair.

Original languageEnglish (US)
Pages (from-to)1515-1518
Number of pages4
JournalPediatric Cardiology
Volume38
Issue number7
DOIs
StatePublished - Oct 1 2017
Externally publishedYes

Keywords

  • Heart Block
  • PGE1
  • Prostaglandin

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Chronic Low Dose Prostaglandin and Neonatal Heart Block'. Together they form a unique fingerprint.

Cite this